MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, 4-ARM, RECERTIFIED

INTUITIVE SURGICAL, INC DAVINCI SI; PATIENT SIDE CART, 4-ARM, RECERTIFIED
Model Number 380675-02
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported complaint.The fse found the patient side cart (psc) was working properly during troubleshooting.The fse replaced the psc battery box module, auxiliary power board (apb), and redundant medical grade power supply (rmgps) as a precaution.The system was tested and verified as ready for use.Isi received the parts involved with this complaint and completed the device evaluation.Psc battery box module: failure analysis investigations confirmed the reported failure.The psc battery box module was installed into the printed circuit assembly (pca) test system, and it failed to power up the psc with error 824 (low voltage).The expected battery pack voltage is 27.60 volts (2.30 volts/cell) when full and on the float charge.When empty and no charge/load on the battery, the voltage is expected to be 23.20 volts (1.93 volts/cell).Actual measurements of the two batteries: overall voltage: 25.97v, battery 1: 12.98v, battery 2: 12.99v, battery date: 13-oct-2017.The psc battery box module passed the test on the battery backup module (bbm) test fixture.Apb: failure analysis investigations replicated the reported failure.All three parts were returned and tested together on the pca test system.The reported failure was replicated with the psc battery box module.After the psc battery box module was removed, the apb remained on the pca test system with the rmgps for 1 hour in normal operation.There was no issue reported on the apb during testing; however, the apb is a down revision.The apb would be returned for a revision upgrade (-06 to e).Rmgps: failure analysis investigations could not replicate/confirm the reported failure.The rmgps was installed into the pca test system, and the psc was powered up in normal mode with no errors.The rmgps passed the voltage/current check with the fan running.The battery was checked and power cycled for hours without any issue.Note: the apb, psc battery box module, and rmgps were tested together.The problem was caused by the psc battery box module.A review of the site's system logs for the reported procedure date was conducted by the regulatory post market surveillance (rpms) specialist.The rpms specialist identified error 817 - psc loss of alternating current (ac) power, switched to battery.In addition, a review of the site's complaint history identified no other complaints related to this event.No image or video clip for the reported event was submitted to isi for review.Based on the information provided at this time, this complaint is being reported due to the following conclusion: system unavailability after the start of a surgical procedure (first port incision) contributed to the procedure being converted to another da vinci surgical system.Although there was no patient harm reported, if the alleged malfunction were to recur it could cause or contribute to an adverse event.
 
Event or Problem Description
It was reported that prior to a da vinci-assisted benign hysterectomy surgical procedure, the customer contacted intuitive surgical, inc.(isi) technical support to report that they encountered a ¿patient side cart (psc) running on battery¿ message.The customer reported that the wall power outlet had power because the other equipment was working.The customer performed an emergency power off (epo) with no success.The technical support engineer (tse) had the customer move the outlets to a different breaker, and the psc was running on alternating current (ac) power.The site continued with the case setup.The customer called back in while they were docked to the patient to report that the message had returned.The tse had the customer move to different wall power outlets, but the issue was not resolved.The tse confirmed with the customer the wall power outlet had power by plugging in an endoscope warmer.The tse had the customer power cycle the system, and while they were powering the system back down, the battery light emitting diodes (leds) on the helm were flashing red.The customer tried to power the system back on after a hard power cycle was performed on the psc, but the psc would not power on.It was noted that the power button was black at that time.The tse then asked if their other psc was being used, and the customer stated she thought so.On 11-june-2021, isi obtained the following additional information regarding the reported event: the robotics coordinator reported that the procedure was aborted to another da vinci surgical system.The site had to wait 30-40 minutes for the procedure that was using the other psc to be completed.The site then brought in the other psc to use with their current system.The robotics coordinator reported that they completed the case successfully with no patient harm.No patient-related information was available.On 21-june-2021, isi obtained the following additional information regarding the reported event: the robotics coordinator stated that the error returned during the procedure.The surgeon was already controlling instrument(s) at the surgeon side console (ssc) at the time of the event.The procedure was converted to another da vinci surgical system and competed robotically with no reported injury.

Brand Name
DAVINCI SI
Common Device Name
PATIENT SIDE CART, 4-ARM, RECERTIFIED
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
MDR Report Key12097069
Report Number2955842-2021-10727
Device Sequence Number4765324
Product Code NAY
UDI-Device Identifier00886874110737
UDI-Public(01)00886874110737
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K123463
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number380675-02
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/11/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/03/2021
Initial Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1